Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 537, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 26, 2007, 4:14 PM MDT for Eddy County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2007, 4:14 PM MDT (22:14 UTC)
- Expired
- Sep 26, 2007, 5:01 PM MDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 171 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 262216
SVRMAF
NMC015-262315-
/O.NEW.KMAF.SV.W.0537.070926T2214Z-070926T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 PM MDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 515 PM MDT
* AT 409 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF OTIS...OR 11 MILES SOUTH OF CARLSBAD...MOVING EAST AT
15 MPH. ANOTHER SEVERE STORM IS LOCATED 20 MILES EAST OF CARLSBAD.
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
BLACK RIVER VILLAGE...
OTIS...
LOVING...
MALAGA...
WIPP SITE...
THESE ARE DANGEROUS STORMS. IF YOU ARE THE PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.
LAT...LON 3251 10371 3202 10373 3202 10438 3230 10425
3265 10396 3252 10384
TIME...MOT...LOC 2214Z 274DEG 14KT 3225 10420
$$1 follow-up statement
000
WWUS54 KMAF 262301
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
600 PM CDT WED SEP 26 2007
NMC015-262310-
/O.CAN.KMAF.SV.W.0537.000000T0000Z-070926T2315Z/
EDDY NM-
500 PM MDT WED SEP 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDDY COUNTY IS
CANCELLED...
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING U.S. HIGHWAY 285
AND STATE HIGHWAY 128. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE
PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT
HYDROPLANING AND LOSS OF VEHICLE CONTROL.
LAT...LON 3251 10371 3202 10373 3202 10438 3230 10425
3265 10396 3252 10384
TIME...MOT...LOC 2300Z 276DEG 15KT 3224 10393
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 1:43 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 26, 1:43 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT WED SEP 26 2007 .DISCUSSION... A FRONTAL BOUNDARY REMAINED DRAPED OVER PORTIONS OF THE NORTHERN CWA THIS AFTERNOON...ALTHOUGH IT WAS FAIRLY DIFFUSE. SHOWERS AND A FEW THUNDERSTORMS PERSISTED OVER THE DAVIS/GLASS MOUNTAINS THIS AFTERNOON...WHILE ADDITIONAL CONVECTION RECENTLY DEVELOPED OVER SOUTHEASTERN NEW MEXICO. BOTH AREAS APPEAR TO BE ASSOCIATED WITH A SHORTWAVE TROUGH...IF NOT TWO...WITHIN A PLUME OF MID/UPPER LEVEL MOISTURE WITHIN FASTER FLOW ALOFT SANDWICHED BETWEEN A PASSING UPPER TROUGH TO THE NORTH OVER THE PLAINS AND A FLAT UPPER RIDGE OVER MEXICO. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN THROUGH THE AFTERNOON AS SAID SHORTWAVE TROUGH(S) TREK EASTWARD OVER THE CWA. MID LEVEL LAPSE RATES NEAR 7 C/KM... ALONG WITH 0 TO 6 KM BULK SHEAR VALUES OF 30 TO 40 KT WILL LIKELY YIELD SOME SEVERE STORMS OVER THESE AREAS THROUGH THE AFTERNOON AND INTO THE EVENING. A MODEST LOW LEVEL JET IS PROGGED TO KICK UP OVER THE EASTERN CWA THIS EVENING...AND ALONG WITH THE RRQ OF A 90+ KT H25 JET...POSSIBLY ALLOW FOR A SMALL MCS TO DEVELOP FROM AFTERNOON CONVECTION. THEREFORE...EXPECT THESE STORMS TO ADVECT EASTWARD INTO THE PLAINS INTO THE EVENING...IF NOT DEVELOP ON THE OLD FRONTAL BOUNDARY WHERE LOW LEVEL MOISTURE HAS POOLED. HAVE INCREASED POPS OVER THE PERMIAN BASIN FOR THIS EVENTUALITY. WOULD HAVE GONE FOR HIGHER POPS FURTHER SOUTH OFF THE DAVIS MOUNTAINS...BUT IT APPEARS THE BEST MID LEVEL SUPPORT...H85 LLJ...SURFACE BOUNDARY POSITION AND UPPER ENTRANCE REGION FAVOR AREAS FURTHER NORTH. THE FLOW ALOFT WILL BECOME MORE NORTHWESTERLY THURSDAY AS THE UPPER RIDGE AMPLIFIES BETWEEN EASTWARD EXITING PLAINS TROUGH AND ANOTHER DEEPER UPPER TROUGH APPROACHING THE WEST COAST. FLOW ALOFT WILL THEN BECOME SOUTHWESTERLY AS THE UPPER RIDGE ROLLS EASTWARD AHEAD OF THIS STRONGER UPPER TROUGH...AND STAYS THAT WAY THROUGH SATURDAY. SEVERAL SHORTWAVE TROUGHS DEPICTED WITHIN FLOW BETWEEN THESE FEATURES THURSDAY THROUGH SATURDAY...SO HAVE KEPT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST EACH DAY. AS THE BASE OF THIS UPPER TROUGH SWINGS BY TO THE NORTH SATURDAY...MID LEVEL WINDS WILL INCREASE OVER SOUTHEAST NEW MEXICO. AT THIS TIME...IT APPEARS THE STRONGER WINDS WILL STAY WELL NORTH OF THE CWA. SHEAR DECREASES ALSO...SO SEVERE STORMS LOOK TO BE FAIRLY LIMITED EACH DAY TOO. LEFT SUNDAY DRY FOR NOW AS THE UPPER RIDGE MAY MAKE A BRIEF GUEST APPEARANCE THEN...BUT ADDED A SLIGHT CHANCE OF RAIN TO THE HIGHER TERRAIN AS THE RIDGE FLATTENS AS THE NEXT SHORTWAVE TROUGH MOVES THROUGH THE ROCKIES. TEMPERATURES WILL GENERALLY BE ABOVE NORMAL MOST LOCATIONS THROUGH SATURDAY...THEN AT OR SLIGHTLY ABOVE SUNDAY ONWARD AS A SURFACE RIDGE BACKDOORS INTO THE CWA BEHIND THE STRONG UPPER TROUGH THAT PASSES BY TO THE NORTH ON SATURDAY/SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 87 64 87 / 30 10 10 10 CARLSBAD NM 61 90 61 90 / 20 20 10 10 DRYDEN TX 68 90 67 90 / 20 10 10 10 FORT STOCKTON TX 67 92 66 90 / 30 20 10 10 GUADALUPE PASS TX 62 81 62 81 / 20 20 20 10 HOBBS NM 59 87 63 87 / 30 10 20 10 MARFA TX 55 82 54 81 / 20 20 20 20 MIDLAND INTL AIRPORT TX 65 89 64 88 / 30 10 10 10 ODESSA TX 66 89 65 88 / 30 10 10 10 WINK TX 66 96 67 94 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
Hazardous weather outlook, Sep 26, 1:02 PM MDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT WED SEP 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 202 PM CDT WED SEP 26 2007 /102 PM MDT WED SEP 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON WILL BE OVER SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN EXTENDING ACROSS THE UPPER TRAN PECOS INTO THE DAVIS MOUNTAINS AREA. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH FLOODING OF LOW LYING AND FLOOD PRONE AREAS POSSIBLE. SCATTERED THUNDERSTORMS WILL CONTINUE OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE AS STRONG...SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER AREAS WEST OF THE PECOS RIVER THURSDAY. SOME OF THE THUNDERSTORMS MAY BECOME MARGINALLY SEVERE WITH STRONG WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 26, 12:30 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CDT WED SEP 26 2007 NMZ028-261930- EDDY COUNTY PLAINS- 1230 PM MDT WED SEP 26 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF HOPE AT 1230 PM MDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. STRONG GUSTY WINDS...HAIL... HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Sep 26, 3:09 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 PM CDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 22 NW CARLSBAD 32.63N 104.50W
09/26/2007 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
DHSpecial weather statement, Sep 26, 3:18 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 418 PM CDT WED SEP 26 2007 TXZ081-262215- BIG BEND AREA- 418 PM CDT WED SEP 26 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 24 MILES SOUTHWEST OF MARATHON AT 418 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL BREWSTER COUNTY INCLUDING MOTORISTS ON U S HIGHWAY 385 SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Sep 26, 3:49 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
449 PM CDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 22 NW CARLSBAD 32.63N 104.50W
09/26/2007 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
DHLocal storm report, Sep 26, 4:09 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 10 NW CARLSBAD 32.51N 104.36W
09/26/2007 E1.00 INCH EDDY NM TRAINED SPOTTER
&&
DHLocal storm report, Sep 26, 4:11 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 SW CARLSBAD 32.37N 104.27W
09/26/2007 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
DHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:09 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 66 min |
| Sep 26, 2:18 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| Sep 26, 3:08 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.